Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 716, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 19, 2016, 6:14 PM CDT for Beckham County, Greer County, Harmon County, Oklahoma. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2016, 6:14 PM CDT (23:14 UTC)
- Expired
- Aug 19, 2016, 6:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Beckham County, OK, Greer County, OK, Harmon County, OK
The radar
The Altus AFB radar (KFDR), 91 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 6:50 PM CDT | TSTM WND GST 66 | 3 W Gould, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 1881 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
624
WUUS54 KOUN 192314
SVROUN
OKC009-055-057-192345-
/O.NEW.KOUN.SV.W.0716.160819T2314Z-160819T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
614 PM CDT FRI AUG 19 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BECKHAM COUNTY IN WESTERN OKLAHOMA...
WESTERN GREER COUNTY IN SOUTHWESTERN OKLAHOMA...
HARMON COUNTY IN SOUTHWESTERN OKLAHOMA...
* UNTIL 645 PM CDT
* AT 613 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
VINSON...MOVING EAST AT 35 MPH. ANOTHER STRONG TO SEVERE
THUNDERSTORM WAS LOCATED ABOUT 10 MILES NORTHWEST OF MANGUM.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HOLLIS...WILLOW...GOULD...VINSON...MCQUEEN...MADGE...MCKNIGHT AND
BRINKMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3499 10000 3514 9993 3508 9949 3472 9965
3472 9967 3469 9967 3453 9974 3465 10000
TIME...MOT...LOC 2313Z 286DEG 29KT 3487 9997
HAIL...1.00IN
WIND...60MPH
$$
SIX1 follow-up statement
540
WWUS54 KOUN 192330
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
630 PM CDT FRI AUG 19 2016
OKC009-055-057-192345-
/O.CON.KOUN.SV.W.0716.000000T0000Z-160819T2345Z/
BECKHAM OK-GREER OK-HARMON OK-
630 PM CDT FRI AUG 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHWESTERN BECKHAM...WESTERN GREER AND HARMON COUNTIES...
AT 630 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DODSON...MOVING
SOUTHEAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
HOLLIS...WILLOW...GOULD...VINSON...MCQUEEN...MADGE...MCKNIGHT AND BRINKMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR ROOM...
A BATHROOM OR CLOSET OR BASEMENT.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3499 10000 3514 9993 3508 9949 3472 9965
3472 9967 3469 9967 3453 9974 3465 10000
TIME...MOT...LOC 2330Z 316DEG 24KT 3478 9996
HAIL...1.00IN
WIND...70MPH
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:14 PM CDT, 0 minutes earlier.
Area forecast discussion, Aug 19, 6:14 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Norman OK 614 PM CDT FRI AUG 19 2016 .DISCUSSION... Please see the 00Z aviation discussion below. && .AVIATION... Thunderstorms are still expected to impacted the region later tonight as a cold front, with an accompanying wind shift from the north, moves in from the north. Confidence is just high enough to include tempo groups for OUN/OKC now, around 06Z. MVFR cigs will also develop late tonight through early tomorrow morning. Wind gusts around 40 KT may accompany the stronger storms tonight, but overall storm intensity should remain low. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 69 81 61 86 / 70 30 10 0 Hobart OK 68 84 62 88 / 80 20 10 10 Wichita Falls TX 71 84 66 88 / 70 60 20 20 Gage OK 63 80 56 87 / 70 10 0 0 Ponca City OK 69 79 58 84 / 80 10 0 0 Durant OK 72 83 66 88 / 70 70 30 20 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 23/03/03
Hazardous weather outlook, Aug 19, 11:57 AM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1157 AM CDT FRI AUG 19 2016 OKZ004>048-050>052-TXZ083>090-201015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1157 AM CDT FRI AUG 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF WESTERN AND NORTHERN OKLAHOMA THIS AFTERNOON AND TONIGHT. LOCATION... THE SLIGHT RISK AREA IS NORTHWEST OF A LINE FROM CHEYENNE TO WATONGA TO PERRY. A MARGINAL RISK SURROUNDS THE SLIGHT RISK AND INCLUDES AREAS NORTHWEST OF A LINE FROM VERNON...TEXAS TO LAWTON TO NORMAN AND SEMINOLE. TIMING...THUNDERSTORM CHANCES WILL INCREASE THROUGHOUT THE DAY. THE GREATEST CHANCE OF THUNDERSTORMS...INCLUDING THE POSSIBILITY OF SEVERE THUNDERSTORMS...WILL BE FROM AROUND 5 PM THROUGH MIDNIGHT. IMPACTS...THUNDERSTORMS WILL CONTAIN HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. DAMAGING WINDS WILL BE THE PRIMARY CONCERN WITH THESE STORMS. HAIL UP TO QUARTER SIZE IS POSSIBLE. DISCUSSION...THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT IN SOUTHERN KANSAS AND NORTHWEST OKLAHOMA BY LATE AFTERNOON. DURING THE EVENING AND OVERNIGHT HOURS...ADDITIONAL STORMS WILL FORM AS THE FRONT PUSHES SOUTHWARD ACROSS OKLAHOMA. ALTHOUGH DEEP LAYER SHEAR WILL BE MARGINAL...DECENT DIRECTIONAL SHEAR AND MODERATE INSTABILITY MAY RESULT IN A FEW STRONG TO SEVERE STORMS DURING THE LATE AFTERNOON AND EVENING HOURS. THUNDERSTORM INTENSITY WILL LIKELY DECREASE BY MIDNIGHT...BUT THE STRONGER STORMS MAY PRODUCE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. MEANWHILE...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTH TEXAS AND SOUTHERN OKLAHOMA THROUGH THE AFTERNOON. VERY HEAVY RAIN AND SOME FLOODING WILL BE POSSIBLE WITH SOME OF THE THUNDERSTORMS. THE BEST CHANCE FOR RAIN WITH THIS ACTIVITY WILL BE ALONG AND SOUTH OF A HOLDENVILLE TO ADA TO WICHITA FALLS LINE. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS NORTHWEST OKLAHOMA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS EVENING THROUGH EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH LATE NEXT WEEK. ORGANIZED SEVERE WEATHER CHANCES THIS WEEKEND AND NEXT WEEK WILL BE LOW. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Aug 19, 4:38 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
438 PM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 2 NW ARAPAHO 35.60N 98.98W
08/19/2016 E1.00 INCH CUSTER OK BROADCAST MEDIA
&&
DWLocal storm report, Aug 19, 4:42 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
442 PM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST 5 S ELK CITY 35.34N 99.42W
08/19/2016 M63 MPH BECKHAM OK MESONET
&&
DWLocal storm report, Aug 19, 4:43 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
443 PM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 3 WSW ARAPAHO 35.56N 99.01W
08/19/2016 E0.88 INCH CUSTER OK STORM CHASER
&&
DWLocal storm report, Aug 19, 5:18 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
518 PM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM FLOOD 1 S SAYRE 35.29N 99.64W
08/19/2016 BECKHAM OK TRAINED SPOTTER
WATER OVER ROADWAY ON HWY 283
&&
DWSpecial weather statement, Aug 19, 5:37 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
537 PM CDT FRI AUG 19 2016
OKZ021-022-033>036-192330-
HARMON OK-GREER OK-BECKHAM OK-KIOWA OK-JACKSON OK-WASHITA OK-
537 PM CDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR HARMON...GREER...SOUTHERN
BECKHAM...KIOWA...NORTHERN JACKSON AND SOUTHWESTERN WASHITA COUNTIES
UNTIL 630 PM CDT...
AT 534 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES SOUTHWEST OF CORDELL TO 4 MILES SOUTHEAST OF RETROP TO 4
MILES NORTHWEST OF WILLOW TO 9 MILES NORTHWEST OF VINSON...MOVING
SOUTH AT 20 MPH. STRONG WIND GUSTS MAY ARRIVE WELL BEFORE ANY
PRECIPITATION WITH THESE STORMS.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
ALTUS...HOBART...MANGUM...CORDELL...HOLLIS...GRANITE...SENTINEL...BLAIR...
DILL CITY...LONE WOLF...CARTER...ROOSEVELT...GOTEBO...MARTHA...ROCKY...
WILLOW...GOULD...FRIENDSHIP...DUKE AND VINSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3507 10000 3516 9964 3525 9951 3536 9902
3502 9873 3470 9906 3464 9947 3468 9999
TIME...MOT...LOC 2234Z 342DEG 16KT 3525 9904 3513 9929 3510 9956 3501
9996
03Local storm report, Aug 19, 6:07 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
607 PM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG 9 SSW SAYRE 35.18N 99.68W
08/19/2016 BECKHAM OK FIRE DEPT/RESCUE
SEVERAL BARN ROOFS BLOWN OFF...IRRIGATION EQUIPMENT
MOVED/DAMAGED...AND POWER LINES DOWN IN DELHI.
&&
CSHARPEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 2:50 PM CDT | Special Weather Statement | OUN | Roger Mills | 25 min |
| Aug 19, 3:12 PM CDT | Special Weather Statement | OUN | Grant | 33 min |
| Aug 19, 3:30 PM CDT | Special Weather Statement | OUN | Custer | 30 min |
| Aug 19, 3:56 PM CDT | Special Weather Statement | OUN | Custer | 34 min |
| Aug 19, 4:05 PM CDT | Special Weather Statement | OUN | Beckham | 55 min |
| Aug 19, 4:18 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 42 min |
| Aug 19, 4:34 PM CDT | Special Weather Statement | OUN | Custer | 56 min |
| Aug 19, 4:36 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 54 min |
| Aug 19, 4:54 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Kiowa, Washita | 39 min |
| Aug 19, 5:12 PM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Kiowa, Washita | 2 hr |
| Aug 19, 5:37 PM CDT | Special Weather Statement | OUN | Greer, Harmon, Kiowa, Washita | 53 min |
| Aug 19, 6:44 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.